I can’t take much more of this! Help
Why has Lexapro made me so emotional and paranoid & very jumpy sense starting? When will it stop?
Question posted by 1 Gamma on 20 June 2018
Last updated on 21 June 2018 by DaynaS
Hi 1 Gamma, I am currently taking escitalopram 20 mg (Lexapro}. I took it for a long time and gave up because it wasn't working for me. Whatever you do DO NOT STOP THIS MED YOU WILL HAVE WORSE PROBLEMS THAN WHEN YOU STARTED. I LEARNED THAT THE HARD WAY FROM MANY PSYCH MED. I MUST HAVE BEEN ON ABOUT 40 DIFFERENT ONES SINCE I WAS 16 AND NOW I AM 30. The best thing to do is keep taking it until you see your doctor. As a patient you have the right to tell your doctor, hey this med is not working. I need a change. everyone reacts differently to different meds. I always had this problem with many of my meds, so you are not alone. so make an appointment or wait until your next one and tell him/her you need a change. Hope i helped. Good luck to you.
Trying to figure out why the lexapro is causing this reaction is not what you need to be doing. Obviously, stop taking it. There are allot of other anti depressants you can take.
Hi, 1 Gamma! Although most people don't experience more than minor sides effects when starting any antidepressant, some people do and they are considered "normal" effects to be expected in a few people. How long have you been taking Lexapro? These side effects generally last just a few days to several weeks... and they get better day by day.
"Common (1% to 10%): Abnormal dreams, agitation, anxiety, nervousness, restlessness
Uncommon (0.1% to 1%): Abnormal thinking, aggravated depression, aggravated restlessness, depression, emotional lability, excitability, feeling unreal, forgetfulness, hypomania, paranoia, irritability, jitteriness."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
What dose are you taking? Perhaps your doctor could adjust your dosage until your metabolism better adjusts to the drug. Try to be patient and positive. This won't last much longer... and certainly not forever!
Starting my 3rd week yesterday & the crying is out of no where, jumpy at noises, anxiety can get overwhelming To where it turns into a paranoid feeling. Before I could go out in certain public areas for a little while but afraid to drive very far, now I can’t drive at all. Haven’t been out in public other then to dr office sense starting. And yes dr knows.
I am at 20days at 10mgs of Escitalopram with a lot of your symptoms. I did have less anxiety on Sunday and Tuesday. But it’s back today. It can take 6 to 8 weeks to kick in in fact for 80%, so hang in there.
It sounds like you’re feeling pretty terrible. I felt this way on Wellbutrin. I would call your doc again, I was not able to function at all. To be honest I became so inconsolable that I ended up in the hospital & taken off Wellbutrin & onto Effexor which didn’t help depression but now am on low dose Zoloft ... just very tired. If you feel as you can’t even drive I’d definitely contact your doc again.
lexapro, depression, anxiety, generalized anxiety disorder
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.